MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-45Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 05/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Average age/years for patients 73 (33-91).Gender: male (75) and female (48).The suspect device has not been returned to olympus for evaluation and the investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus received the following literature article: diagnostic performance of a new endoscopic scraper for malignant biliary strictures: a multicenter prospective study by y.Sakuma, et al.This multicenter single-arm prospective study was aimed to investigate the diagnostic performance of a newly developed endoscopic device with ¿scraping loops¿ in combination with conventional biopsy forceps.One hundred and twenty-three (123) patients with suspected malignant biliary strictures were included.The study reported that 83.7% (103/123), 93.5% (115/123), and 95.9% (118/123) of patients were using biopsy forceps, the new device, and their combination, respectively.Complications such as post-ercp pancreatitis (pep) occurred.All the cases of pep occurred in patients without endoscopic sphincterotomy (est).Est was performed in 49 (39.8%) patients.The pep was considered mild in 10 (8.1%) patients, moderate in 0 (0%), and severe in 1 (0.8%).Other adverse events or subsequent deaths were not observed.In conclusion, the study demonstrated that the new endoscopic scraper showed better performance concerning tumor accessibility, larger sample yield, and higher cancer detectability than conventional biopsy forceps in diagnosing malignant biliary strictures.The authors used one-side-open forceps (fb-45q-1, olympus, (b)(4)) or other types of forceps (e.G., radial jaw 4p, boston scientific, (b)(4), usa) for biopsy.The authors didn't specify which device was used in relation to the events reported and will be reported for olympus one-side-open forceps (fb-45q-1).The adverse events reported in the study: post-ercp pancreatitis (pep), mild - (10).Post-ercp pancreatitis (pep), severe - (1).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13509354
Report Number8010047-2022-02770
Device Sequence Number4040212
Product Code FCL
UDI-Device Identifier04953170030710
UDI-Public04953170030710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-45Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.025-INCH GUIDEWIRES, UNKNOWN; CANNULA, UNKNOWN; METALLIC STENT, UNKNOWN; SINGLE-USE RADIAL JAW 4 BIOPSY FORCEPS; TREFLE ENDOSCOPIC SCRAPER, PIOLAX
Outcome Attributed to Adverse Event Other;
Patient SexUnknown